MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US UNIVERSAL STEM 115X16MM FLUTED; UNIVERSAL KNEE STEMS AND SLEEVES : KNEE STEMS

DEPUY ORTHOPAEDICS INC US UNIVERSAL STEM 115X16MM FLUTED; UNIVERSAL KNEE STEMS AND SLEEVES : KNEE STEMS
Model Number 86-7430
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994); Loss of Range of Motion (2032); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient was revised to treat pain, swelling, inflammation and loss of function due to loosening secondary to infection.Doi: (b)(6) 2019, dor: (b)(6) 2021, right knee.
 
Event or Problem Description
Additional information received indicated the following: 1.Was the cement manufactured by depuy? if yes, please provide the quantity, product and lot numbers.No, palacos cement was used in the previous operation.2.It was mentioned in the event description that the patient had a revision of her right knee by mr (b)(6) at the (b)(6) hospital on the (b)(6) 2019.Did this revision involve explantation of depuy products? if so, was this revision reported? (if this revision has been previously reported please provide the pc # if known).No, it was a competitor knee replacement that was revised.3.It was indicated that loosening was due to infection.Can you please advise the loosening component/s and loosening interface? the femoral and tibial components were loose at the bone cement interface around the distal femur and proximal tibia, there was also some loosening around the femoral sleeve.4.Was surgery time extended? if yes, what was the duration of the delay? as this was a revision procedure there was no extension to the surgical time.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b5 and d10.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: d10 if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
UNIVERSAL STEM 115X16MM FLUTED
Common Device Name
UNIVERSAL KNEE STEMS AND SLEEVES : KNEE STEMS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key12235676
Report Number1818910-2021-16217
Device Sequence Number3970633
Product Code JWH
UDI-Device Identifier10603295217916
UDI-Public10603295217916
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number86-7430
Device Catalogue Number867430
Device Lot Number615548
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/08/2021
Supplement Date Received by Manufacturer08/09/2021
08/09/2021
08/31/2021
Initial Report FDA Received Date07/27/2021
Supplement Report FDA Received Date08/24/2021
08/24/2021
08/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LPS UNIV TIB HIN INS MED 12MM; MBT REVISION CEM TIB TRAY SZ 3; MBT TRAY SLEEVE POR M/L 37MM; PALACOS CEMENT; SROM NRH DIST AUG XS/S/MD 10MM; SROM NRHFEM W/PIN MED RT 71X66; UNIVERSAL FEM SLV FUL POR 31MM; UNIVERSAL STEM 115X14MM FLUTED; UNIVERSAL STEM 115X16MM FLUTED
Outcome Attributed to Adverse Event Required Intervention;